SEOUL, April 22 (Korea Bizwire) — An nursing assistant in her 40s who receive a COVID-19 vaccine shot is currently hospitalized for treatment of serious side effects, including limb paralysis.
A 45-years-old nursing assistant, who works in a hospital in Gyeonggi Province, was diagnosed as having acute disseminated encephalomyelitis after being inoculated with the AstraZeneca’s vaccine on March 12.
During the week after she was vaccinated, she suffered a headache and then showed symptoms of binocular diplopia. After being hospitalized, she developed limb paralysis. She has been undergoing treatment until now.
Prior to being vaccinated, the nursing assistant was healthy without underlying disease. There were no abnormal findings in the medical checkup she took in January when she started working for the hospital.
Seo Jung-sook, a lawmaker of the main opposition People Power Party and a PhD in pharmacology, said, “If a healthy woman in her 40s suddenly become to have a very rare disease after being vaccinated, it’s inevitable to think that her disease is related to the vaccination.”
The husband of the nursing assistant began an online petition on a website run by the presidential office on Tuesday, claiming, “Since my wife was included on the list for priority vaccination, she could not refuse vaccination nor choose the vaccine type.”
“My wife got vaccinated on the basis of trust in government. But what she got is nothing but severe punishment. We trusted the President’s pledge that the government would take full responsibility for the side effects of the vaccination. I feel like being betrayed by a lover,” he added.
Park Kyung-mee, a presidential spokesperson, said on Wednesday that President Moon Jae-in delivered a message of deep consolation to the family of the nursing assistant and ordered staffers to find way to support the family.
J. S. Shin (firstname.lastname@example.org)